Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 340, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 3, 2023, 7:31 PM MDT for Dawes County, Nebraska. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2023, 7:31 PM MDT (01:31 UTC)
- Expired
- Aug 3, 2023, 8:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:39 PM MDT | HAIL 1 | 1.6 Ene Whitney, NE | Trained spotter reported pea to quarter sized hail. Time estimated from radar. |
| Aug 3, 8:07 PM MDT | HAIL 1.75 | Whitney, NE | Report from Facebook of golf ball sized hail. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:57 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WUUS55 KCYS 040131
SVRCYS
NEC045-040215-
/O.NEW.KCYS.SV.W.0340.230804T0131Z-230804T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
731 PM MDT Thu Aug 3 2023
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northern Dawes County in the Panhandle of Nebraska...
* Until 815 PM MDT.
* At 731 PM MDT, a severe thunderstorm was located near Chadron
Airport, or 10 miles west of Chadron, moving northeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Spotter reported quarter sized hail with this storm.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Chadron, Whitney Lake, Chadron Airport and Whitney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4267 10320 4278 10342 4300 10324 4300 10279
4299 10279
TIME...MOT...LOC 0131Z 216DEG 17KT 4284 10321
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Wills2 follow-up statements
102
WWUS55 KCYS 040141
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
741 PM MDT Thu Aug 3 2023
NEC045-040215-
/O.CON.KCYS.SV.W.0340.000000T0000Z-230804T0215Z/
Dawes NE-
741 PM MDT Thu Aug 3 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHERN DAWES COUNTY...
At 741 PM MDT, a severe thunderstorm was located near Chadron
Airport, or 9 miles northwest of Chadron, moving northeast at 20 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Chadron, Whitney Lake, Chadron Airport and Whitney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4270 10316 4281 10339 4300 10324 4300 10279
4299 10279
TIME...MOT...LOC 0141Z 216DEG 17KT 4288 10317
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Wills416
WWUS55 KCYS 040201
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
801 PM MDT Thu Aug 3 2023
NEC045-040215-
/O.CON.KCYS.SV.W.0340.000000T0000Z-230804T0215Z/
Dawes NE-
801 PM MDT Thu Aug 3 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHERN DAWES COUNTY...
At 801 PM MDT, a severe thunderstorm was located 8 miles north of
Chadron Airport, or 10 miles northwest of Chadron, moving northeast
at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Chadron, Whitney Lake, Chadron Airport and Whitney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4270 10316 4281 10339 4300 10324 4300 10279
4299 10279
TIME...MOT...LOC 0201Z 216DEG 17KT 4296 10309
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WillsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:15 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 3, 5:15 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 515 PM MDT Thu Aug 3 2023 .SHORT TERM...(This evening through Friday night) Issued at 225 PM MDT Thu Aug 3 2023 Satellite WV imagery analysis depicts an upper level shortwave over the Intermountain West, as it slowly rotates CCW. Dry air is being entrained over the mid-levels per the WV satellite imagery from the south and southwest. However, very moist low-level moisture remains. Surface observations presently are in the 50s and 60s to the east of the Laramie Range, with slightly warmer ambient temperatures in the 70s and 80s where rain showers haven't occurred. Afternoon showers and thunderstorms have initiated across southeast Wyoming as of 20Z. Sub-severe weather has resulted thus far, but very heavy rain showers are present. Numerous thundershowers have developed to the west of the Laramie Range, with quick bursts of 0.25 to 0.5 inch rainfall from each thundershower. Daily rainfall near or in excess of 0.5 inches has causes the soils to be near saturated, especially east of the Laramie Range. The areas including the city of Cheyenne have seen their monthly August total of rainfall in just the first 2.5 days, which is slightly over 1.5 inches. As the day presses onward, we expect the atmospheric instability from the daytime heating, moisture, and atmospheric lift to generate numerous showers and thunderstorms. Initial expectation is for discrete thunderstorms to merge into a larger conglomerate line of convection as it pushes towards the NE/WY state line later this afternoon. Model soundings depict high DCAPE values, despite low shear values, and an even lower steering flow component. All that being said, expect stronger thunderstorms to develop into potentially severe thunderstorms later today and this evening, with slow movement, and gusty outflow winds. Hi-res guidance is pinging a bow echo or line segment developing near our eastern cwa borders by later this evening, and eventually and MCS further downstream in NE and KS. Before it does that, isolated to scattered reports of 60-75mph winds may occur across the NE Panhandle this evening, especially near the I-80 corridor. Heavy rainfall will also be a concern, thus additional hydro products may be warranted. Cooler air will begin to propagate toward our cwa on Friday, as the shortwave disturbance lingers aloft. Temperatures west of the Laramie Range will struggle to get out of the 60s and 70s as CAA moves into the northern and western forecast zones. Daytime heating will be present moreso to the east of the Laramie Range as the boundary layer mixes out rather easily by the afternoon hours. This will lead to increased instability, and isolated to scattered showers and thunderstorms will increase in coverage. At this time of inspection, sub-severe weather is anticipated. Daytime highs in the middle 70s to upper 80s can be expected for locations east of the Laramie Range for Friday. Rain showers and thunderstorms should dissipate by the late evening hours. Overnight lows will get a little crisp for the higher terrain into early Saturday morning. A few locations may see the upper 30s to lower 40s for elevations above 8500 feet. Middle to upper 40s for other locations west of the Laramie Range. East of the Laramie Range, we will see overnight lows in the 50s most likely. && .LONG TERM...(Saturday night through Thursday) Issued at 225 PM MDT Thu Aug 3 2023 ...See Previous Long Term Discussion Below... Minimal changes were made with the forecast package as the long term forecast remains on track. A cool, wet weekend and week are ahead for southeast Wyoming and the Nebraska Panhandle. Daily precipitation chances continue Saturday through Monday, with a brief lull on Tuesday before picking back up Wednesday. Cool temperatures are expected to begin the long term, but gradually warm up next week. On Saturday, a retreating shortwave progresses easterly away from the CWA while an upper-level ridge moves in from the west. The upper- level ridge looks to be located just south of the CWA, allowing northwest flow to dominate. Strong cyclonic vorticity advection is present throughout the day at 500mb while a 700mb low dives south across South Dakota and Nebraska. This 700mb low drags a cold front across the region and provides additional forcing for lift to enable showers and thunderstorms to develop. Additionally, a tight gradient around the low kicks off strong winds across far southeastern Wyoming and the Nebraska Panhandle. Many locations in the Panhandle could see gusty winds over 35 mph throughout the day, with sustained winds between 20 and 25 mph. The strong winds coupled with a cool temperatures behind the cold front will create a fall-like feeling across the CWA. Temperatures for Saturday approach the mid-70s across southeast Wyoming and the upper-70s to low-80s in the Panhandle before the cold front passes. Sunday will be much cooler than Saturday with highs in the upper-60s to low-70s across southeast Wyoming and low- to mid-70s across western Nebraska. Gusty winds on Saturday will weaken through the day Sunday as the 700mb low continues to move off to the east. The upper-level ridge flattens out on Sunday leading to more westerly flow across the region with several vorticity maximums traversing through the 500mb flow. These vorticity maximums and enhanced upper-level flow will allow showers and thunderstorms to develop once again on Sunday. The upper-level flow turns more northwesterly Monday as the next disturbance moves into the Pacific Northwest. However, this is when the GFS and ECMWF begin to disagree on the upper-level evolution. The GFS suggests a weaker wave moving across Montana and enhancing upper-level winds across northern Wyoming. The ECMWF on the other hand suggests a more potent upper-level shortwave digging across the northeastern portions of the CWA and enhancing upper-level flow across the central portion of the CWA. The GFS solution results in less precipitation early next week, while the ECMWF solution suggests more precipitation across the region. Despite this disagreement, both models suggest a warm up through the week with temperatures Tuesday in the mid-70s and low-80s across the CWA and warmer temperature for Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 515 PM MDT Thu Aug 3 2023 Scattered to numerous showers and thunderstorms will continue over the western Nebraska terminals over the next 3 or 4 hours (00z to 04z) this evening. Most of southeast Wyoming should be finished with the strongest convection with the heaviest rain, but can't rule out some activity forming behind the main line through 02z. Expect conditions to gradually improve by 06z with a slight chance (15%)of light fog around KSNY early Friday morning. HAZARDS/WEATHER TRENDS: VFR conditions will prevail this evening and tonight, with brief IFR VIS and CIGS as a line of thunderstorms with very heavy rain moves through KSNY, KCDR, and possibly KAIA and KBFF between 00z and 04z this evening. This line of thunderstorms will also produce wind gusts of 40 to 55 knots and some hail and frequent lightning. Expect mainly VFR conditions with brief MVFR in heavier rain showers for KLAR, KCYS this evening. Added MVFR VIS for KSNY after 10z for some light fog and low CIGS. && .FIRE WEATHER... Issued at 225 PM MDT Thu Aug 3 2023 Fire weather concerns will remain low due to above average rainfall across the area recently, combined with cooler temperatures the next several days. Gusty and erratic winds will be present due to daily chances of showers and thunderstorms, but afternoon minimum humidity values will be above critical thresholds, with good overnight recovery. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...BW LONG TERM...AM AVIATION...CLH FIRE WEATHER...BW
Hazardous weather outlook, Aug 3, 2:39 AM MDT, 16 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 239 AM MDT Thu Aug 3 2023 WYZ101-103>107-109>118-040845- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 239 AM MDT Thu Aug 3 2023 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers, and scattered thunderstorms will occur this afternoon and evening. A few of the storms along and east of Interstate 25 will likely produce small hail and gusty winds. Brief heavy rainfall may occur from some thunderstorms north of a Wheatland to Torrington line. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a chance of afternoon and evening thunderstorms Friday through Monday, with lesser chances for Tuesday and Wednesday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-040845- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County-East Laramie County- 239 AM MDT Thu Aug 3 2023 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers, and scattered thunderstorms will occur this afternoon and evening, when there is a slight chance for severe storms. Some storms this afternoon and evening may become severe, producing quarter size hail or larger, or winds in excess of 60 mph. A few storms north of a Torrington to Alliance line may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a chance of afternoon and evening thunderstorms Friday through Monday, with lesser chances for Tuesday and Wednesday. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, Aug 3, 6:01 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
601 PM MDT Thu Aug 3 2023
NEZ054-055-040045-
Kimball NE-Cheyenne NE-
601 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of western Cheyenne and
eastern Kimball Counties through 645 PM MDT...
At 600 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Kimball Airport, or 11 miles south of Kimball, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kimball, Potter, Dix, Brownson, Kimball Airport and Lorenzo.
This includes Interstate 80 in Nebraska between mile markers 19 and
54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4136 10365 4143 10306 4100 10305 4101 10377
TIME...MOT...LOC 0000Z 245DEG 22KT 4107 10371
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WillsSpecial weather statement, Aug 3, 6:05 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
605 PM MDT Thu Aug 3 2023
WYZ106-115>117-040045-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
South Laramie Range Foothills WY-Laramie Valley WY-
605 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of southeastern Albany
and west central Laramie Counties through 645 PM MDT...
At 604 PM MDT, Doppler radar was tracking a strong thunderstorm over
University Of Wyoming War Memorial Stadium, or over Laramie, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laramie, Horse Creek, Iron Mountain and University Of Wyoming War
Memorial Stadium.
This includes Interstate 80 in Wyoming between mile markers 309 and
321.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4124 10561 4138 10565 4162 10521 4131 10507
TIME...MOT...LOC 0004Z 244DEG 22KT 4130 10555
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WillsSpecial weather statement, Aug 3, 6:16 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
616 PM MDT Thu Aug 3 2023
NEZ002-095-040045-
Dawes NE-North Sioux NE-
616 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of northwestern Dawes
and northeastern Sioux Counties through 645 PM MDT...
At 616 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Ardmore, or 25 miles west of Chadron, moving north
at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Dawes
and northeastern Sioux Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4274 10344 4300 10373 4300 10318
TIME...MOT...LOC 0016Z 202DEG 17KT 4291 10349
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
WillsSpecial weather statement, Aug 3, 6:27 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
627 PM MDT Thu Aug 3 2023
WYZ106-115>117-040100-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
South Laramie Range Foothills WY-Laramie Valley WY-
627 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of east central Albany,
northwestern Laramie and southwestern Platte Counties through 700 PM
MDT...
At 627 PM MDT, Doppler radar was tracking a strong thunderstorm over
Baldy Peak, or 14 miles north of Laramie, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baldy Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4145 10552 4151 10562 4176 10540 4162 10521
TIME...MOT...LOC 0027Z 223DEG 21KT 4151 10549
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WillsLocal storm report, Aug 3, 7:05 PM MDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
705 PM MDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Tstm Wnd Gst 1 SSE Bordeaux 41.93N 104.94W
08/03/2023 M60 MPH Platte WY Mesonet
Mesonet station KBRX 1.4 S Bordeaux (WYDOT).
&&
TTLocal storm report, Aug 3, 7:09 PM MDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
709 PM MDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM Tstm Wnd Gst 1 E Dix 41.23N 103.47W
08/03/2023 M54 MPH Kimball NE Mesonet
Mesonet station UP261 0.9 E Dix (UPR).
0653 PM Hail 11 N Crawford 42.84N 103.41W
08/03/2023 M1.00 inch Dawes NE Trained Spotter
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:01 PM MDT | Special Weather Statement | CYS | Kimball | 44 min |
| Aug 3, 6:10 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 50 min |
| Aug 3, 6:16 PM MDT | Special Weather Statement | CYS | Dawes | 29 min |
| Aug 3, 6:41 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 49 min |
| Aug 3, 7:41 PM MDT | Areal Flood Advisory | CYS | Dawes | 3 hr |
| Aug 3, 7:53 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 52 min |
| Aug 3, 8:08 PM MDT | Areal Flood Advisory | CYS | Dawes | 3 hr |
| Aug 3, 8:08 PM MDT | Special Weather Statement | CYS | Sioux | 52 min |
| Aug 3, 8:16 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 59 min |
| Aug 3, 8:41 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 18 min |
| Aug 3, 9:03 PM MDT | Special Weather Statement | CYS | Dawes | 42 min |
| Aug 3, 9:05 PM MDT | Special Weather Statement | CYS | Sioux | 40 min |
| Aug 3, 9:12 PM MDT | Areal Flood Advisory | CYS | Dawes | 3 hr |
| Aug 3, 9:51 PM MDT | Special Weather Statement | CYS | Box Butte | 54 min |
| Aug 4, 2:10 PM MDT | Special Weather Statement | CYS | Banner | 50 min |
| Aug 4, 2:29 PM MDT | Special Weather Statement | CYS | Cheyenne | 46 min |
| Aug 4, 3:00 PM MDT | Special Weather Statement | CYS | Kimball | 45 min |
| Aug 4, 3:07 PM MDT | Special Weather Statement | CYS | Cheyenne | 38 min |
| Aug 4, 3:12 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 33 min |
| Aug 4, 3:47 PM MDT | Special Weather Statement | CYS | Cheyenne, Kimball | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.